MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx endoanchor system was used during an unknown endovascular procedure.It was reported during the index procedure an endoanchor broke in half after deployment.Half remained in the applier and the other half remained in the aorta.The applier was removed from the patient.No cause of the event has been provided.No additional clinical sequalae was provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received it was confirmed that the there was no fragment floating in the patient's vasculature.Half of the endoanchor is into the adventitia.The endoanchor did come in contact with our m stent.Film evaluation summary: the reported endoanchor fracture was confirmed; however, the cause of the fracture could not be determined from this single view angiogram.Procedural angiograms showing attempts to deploy the endoanchor were not received for a thorough analysis of the event.Pre-implant ct¿s were not available for review and a comprehensive assessment of the patient¿s anatomy could not be performed.Possible anatomical causes of the anchor fracture include implanting into areas of calcification, thrombus, and highly angulated anatomy.In addition, improper apposition, excessive catheter torque build-up, engaging multiple fabric layers, and excessive unsupported applier can also contribute to an endoanchor fracture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed it was a medtronic stent graft that interacted with the endoanchor and it is believed this was the reason for the fracture.The medtronic stent graft esbf2814c103e was implanted on (b)(6) 2021 and it was confirmed the endoanchors were used prophylacticaly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13264683
Report Number9612164-2022-00225
Device Sequence Number4593873
Product Code OTD
UDI-Device Identifier00763000225933
UDI-Public00763000225933
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0010759439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer02/10/2022
02/10/2022
03/29/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date03/10/2022
03/11/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale